Alert archive / California / Wind Advisories in 2010

Wind Advisory 3, NWS San Francisco Bay Area, CA

January 19, 20105 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Jan 19, 2010, 12:51 PM PST for 5 counties in California. It took effect at Jan 20, 2010, 4:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2010, 12:51 PM PST (20:51 UTC)
In effect from
Jan 20, 2010, 4:00 AM PST
Expired
Jan 20, 2010, 12:00 PM PST
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Monterey County, CA, San Benito County, CA, Santa Clara County, CA, Santa Cruz County, CA

The radar

The San Francisco radar (KMUX), 26 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 8.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2010-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2010-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WWUS76 KMTR 192051
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1251 PM PST TUE JAN 19 2010

...STRONG SOUTHERLY WINDS EXPECTED ON WEDNESDAY...

.THE NEXT IN A SERIES OF POWERFUL PACIFIC STORMS WILL APPROACH THE
CALIFORNIA COAST LATE TONIGHT. SOUTHERLY WINDS WILL INCREASE AHEAD
OF THE STORM LATE TONIGHT...AND BE STRONG AND GUSTY BY SUNRISE
WEDNESDAY MORNING. WIND SPEEDS ARE EXPECTED TO PEAK AROUND MID
MORNING. PEAK WIND GUSTS OF 60 TO 70 MPH ARE POSSIBLE NEAR THE
COAST AND LOCALLY IN THE HILLS ON WEDNESDAY MORNING. WINDS THIS
STRONG CAN CAUSE PROPERTY DAMAGE. WINDS WILL DECREASE AFTER
FRONTAL PASSAGE...WHICH IS EXPECTED TO OCCUR LATE ON WEDNESDAY
MORNING.

CAZ505-508-509-512-530-200500-
/O.CAN.KMTR.WI.Y.0002.000000T0000Z-100120T0000Z/
/O.UPG.KMTR.HW.A.0002.100120T1200Z-100121T0000Z/
/O.NEW.KMTR.HW.W.0002.100120T1200Z-100120T2000Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
SANTA CRUZ MOUNTAINS-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1251 PM PST TUE JAN 19 2010

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY.
THE HIGH WIND WARNING COVERS COASTAL SECTIONS OF SONOMA AND MARIN
COUNTIES...COASTAL SECTIONS OF SAN MATEO COUNTY...THE SAN
FRANCISCO BAY SHORELINE...THE BIG SUR COAST...AND THE SANTA CRUZ
MOUNTAINS.


* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP LATE
  TUESDAY NIGHT AND CONTINUE THROUGH MIDDAY WEDNESDAY. STRONGEST
  WINDS ARE EXPECTED AROUND MID MORNING ON WEDNESDAY.

* WINDS: SOUTHEAST WINDS OF 20 TO 40 MPH ARE EXPECTED WEDNESDAY
  MORNING WITH GUSTS AS HIGH AS 60 MPH. 

* IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED
  TREES AND POWER LINES WILL RESULT IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ006-507-511-516-517-528-529-200500-
/O.CAN.KMTR.WI.Y.0002.000000T0000Z-100120T0000Z/
/O.UPG.KMTR.HW.A.0002.100120T1200Z-100121T0000Z/
/O.NEW.KMTR.WI.Y.0003.100120T1200Z-100120T2000Z/
SAN FRANCISCO-NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-
1251 PM PST TUE JAN 19 2010

...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY.
THE WIND ADVISORY INCLUDES MUCH OF THE SAN FRANCISCO BAY AREA
INCLUDING THE CITIES OF SAN FRANCISCO AND OAKLAND. THE WIND ADVISORY
ALSO INCLUDES MUCH OF THE MONTEREY BAY AREA AND SALINAS VALLEY.

* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP LATE
  TUESDAY NIGHT AND CONTINUE THROUGH MIDDAY WEDNESDAY. STRONGEST
  WINDS ARE EXPECTED AROUND MID MORNING WEDNESDAY.

* WINDS: SOUTHEAST WINDS OF 20 TO 35 MPH ARE EXPECTED WEDNESDAY
  MORNING WITH GUSTS AS HIGH AS 50 MPH. 

* IMPACTS: WINDS THIS STRONG CAN RESULT IN DOWNED TREES AND POWER
  LINES WHICH WILL RESULT IN POWER OUTAGES. DRIVING WILL BE
  DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ513-518-200500-
/O.NEW.KMTR.WI.Y.0003.100120T1200Z-100120T2000Z/
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
1251 PM PST TUE JAN 19 2010

...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON PST WEDNESDAY.
THE WIND ADVISORY INCLUDES THE SANTA CLARA VALLEY AND THE CITY OF
SAN JOSE.

* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP LATE
  TUESDAY NIGHT AND CONTINUE THROUGH MIDDAY WEDNESDAY. STRONGEST
  WINDS ARE EXPECTED AROUND MID MORNING WEDNESDAY.

* WINDS: SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED WEDNESDAY
  MORNING WITH GUSTS AS HIGH AS 50 MPH.

* IMPACTS: WINDS THIS STRONG CAN RESULT IN DOWNED TREES AND POWER
  LINES WHICH WILL RESULT IN POWER OUTAGES. DRIVING WILL BE
  DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DYKEMA
3 follow-up statements
460 
WWUS76 KMTR 200405
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
805 PM PST TUE JAN 19 2010

...STRONG SOUTHERLY WINDS EXPECTED ON WEDNESDAY...

.THE NEXT IN A SERIES OF POWERFUL PACIFIC STORMS WILL APPROACH
THE CALIFORNIA COAST LATE TONIGHT. SOUTHERLY WINDS WILL INCREASE
AHEAD OF THE STORM LATE TONIGHT...AND BE STRONG AND GUSTY BY
SUNRISE WEDNESDAY MORNING. WIND SPEEDS ARE EXPECTED TO PEAK
AROUND MID MORNING. PEAK WIND GUSTS OF 60 TO 70 MPH ARE POSSIBLE
NEAR THE COAST AND LOCALLY IN THE HILLS ON WEDNESDAY MORNING.
WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. WINDS WILL DECREASE
AFTER FRONTAL PASSAGE...WHICH IS EXPECTED TO OCCUR LATE ON
WEDNESDAY MORNING.

CAZ505-508-509-512-530-201400-
/O.CON.KMTR.HW.W.0002.100120T1200Z-100120T2000Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
SANTA CRUZ MOUNTAINS-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
805 PM PST TUE JAN 19 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO NOON PST
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO NOON PST
WEDNESDAY. 

* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP LATE TONIGHT
  AND CONTINUE THROUGH MIDDAY WEDNESDAY. STRONGEST WINDS ARE
  EXPECTED AROUND MID MORNING ON WEDNESDAY.

* WINDS: SOUTHEAST WINDS OF 20 TO 40 MPH ARE EXPECTED WEDNESDAY 
  MORNING WITH GUSTS AS HIGH AS 60 MPH. 

* IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED 
  TREES AND POWER LINES WILL RESULT IN POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ006-507-511-513-516>518-528-529-201400-
/O.CON.KMTR.WI.Y.0003.100120T1200Z-100120T2000Z/
SAN FRANCISCO-NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-
805 PM PST TUE JAN 19 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON PST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON PST
WEDNESDAY. 

* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL DEVELOP LATE TONIGHT
  AND CONTINUE THROUGH MIDDAY WEDNESDAY. STRONGEST WINDS ARE
  EXPECTED AROUND MID MORNING WEDNESDAY.

* WINDS: SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED WEDNESDAY 
  MORNING WITH GUSTS AS HIGH AS 50 MPH. 

* IMPACTS: WINDS THIS STRONG CAN RESULT IN DOWNED TREES AND 
  POWER LINES WHICH WILL RESULT IN POWER OUTAGES. DRIVING WILL 
  BE DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LARRY
766 
WWUS76 KMTR 201132
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
332 AM PST WED JAN 20 2010

...STRONG SOUTHERLY WINDS EXPECTED THIS MORNING...

.THE NEXT IN A SERIES OF POWERFUL PACIFIC STORMS WILL BRING STRONG
WINDS TO THE CALIFORNIA COAST THIS MORNING. WIND SPEEDS ARE
EXPECTED TO PEAK AROUND MID MORNING WITH PEAK WIND GUSTS OF 60 TO
70 MPH POSSIBLE NEAR THE COAST AND LOCALLY IN THE HILLS. WINDS
WILL DECREASE AFTER FRONTAL PASSAGE...WHICH IS EXPECTED TO OCCUR
LATE THIS MORNING.

CAZ505-508-509-512-530-202000-
/O.CON.KMTR.HW.W.0002.100120T1200Z-100120T2000Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
SANTA CRUZ MOUNTAINS-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
332 AM PST WED JAN 20 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY FOR
COASTAL AREAS FROM SONOMA COUNTY SOUTH THROUGH MONTEREY COUNTY...THE
SAN FRANCISCO BAY SHORELINE...AND THE SANTA CRUZ MOUNTAINS.

* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE THROUGH
  MIDDAY. STRONGEST WINDS ARE EXPECTED AROUND MID MORNING.

* WINDS: SOUTHEAST WINDS OF 20 TO 40 MPH ARE EXPECTED WEDNESDAY 
  MORNING WITH GUSTS AS HIGH AS 60 MPH. 

* IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED 
  TREES AND POWER LINES WILL RESULT IN POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ006-507-511-513-516>518-528-529-202000-
/O.CON.KMTR.WI.Y.0003.100120T1200Z-100120T2000Z/
SAN FRANCISCO-NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-
332 AM PST WED JAN 20 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE
CITY OF SAN FRANCISCO...THE NORTH AND EAST BAY MOUNTAINS...THE
SANTA CLARA VALLEY AND THE SALINAS VALLEY.

* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE THROUGH
  MIDDAY. STRONGEST WINDS ARE EXPECTED AROUND MID MORNING.

* WINDS: SOUTHEAST WINDS OF 20 TO 35 MPH ARE EXPECTED WEDNESDAY
  MORNING WITH GUSTS AS HIGH AS 50 MPH.

* IMPACTS: WINDS THIS STRONG CAN RESULT IN DOWNED TREES AND 
  POWER LINES WHICH WILL RESULT IN POWER OUTAGES. DRIVING WILL 
  BE DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
571 
WWUS76 KMTR 201954
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1154 AM PST WED JAN 20 2010

...WINDS HAVE DECREASED ACROSS THE AREA...

.THE STRONG COLD FRONT THAT BROUGHT STRONG GUSTY WINDS TO THE
AREA THIS MORNING HAS MOVED TO THE EAST. WINDS HAVE
DECREASED...THEREFORE THE HIGH WIND WARNING AND THE WIND ADVISORY
HAS BEEN ALLOWED TO EXPIRE.

CAZ505-508-509-512-530-202100-
/O.EXP.KMTR.HW.W.0002.000000T0000Z-100120T2000Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
SANTA CRUZ MOUNTAINS-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1154 AM PST WED JAN 20 2010

...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY. WINDS HAVE
DECREASED ACROSS THE AREA.

$$

CAZ006-507-511-513-516>518-528-529-202100-
/O.EXP.KMTR.WI.Y.0003.000000T0000Z-100120T2000Z/
SAN FRANCISCO-NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-
1154 AM PST WED JAN 20 2010

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. WINDS HAVE
DECREASED ACROSS THE AREA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 10:08 AM PST, 2 hours 43 minutes earlier.

Area forecast discussion, Jan 19, 10:08 AM PST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1008 AM PST TUE JAN 19 2010

.DISCUSSION...AS OF 10:08 AM PST TUESDAY...FORECAST FOCUS IS ON
CONVECTION THIS AFTERNOON...THEN NEXT STRONG COLD FRONT ARRIVES
EARLY WEDS MORNING WITH ANOTHER ROUND OF RAIN AND WIND.

IN THE SHORT TERM...HIGH SURF WARNING REMAINS IN EFFECT WITH SEAS
WELL IN EXCESS OF 20 FEET. WIND ADVISORY CONTINUES THROUGH 4 PM FOR
MOST OF THE AREA. FOR THE MOST PART WINDS WILL START TO EASE BY
EARLY THIS AFTERNOON BUT AS WE GET SOME BREAKS IN THE WEATHER SOME
OF THE STRONGER WINDS ALOFT WILL TEND TO MIX DOWN INTO THE HILLS. A
HIGH WIND WATCH IS UP FROM EARLY WEDS THROUGH THE WEDS AFTERNOON FOR
MOST OF THE REGION AS WELL WITH ANOTHER ROUND OF STRONG WINDS
EXPECTED WITH THE NEXT COLD FRONT DUE TO ARRIVE EARLY WEDS MORNING.

SO FAR THE STRONG JET STREAM HAS KEPT THE PATTERN PROGRESSIVE AND
EVEN THOUGH WERE GETTING MODERATE TO HEAVY RAINFALL RATES THE CREEKS
AND RIVERS ARE NOT SHOWING BIG RESPONSES GIVEN THE DRY START. AT
THIS TIME NONE OF THE MAIN STEM RIVERS ARE EXPECTED TO EXCEED THEIR
BANKS THIS WEEK. SOME OF THE FLASHIER CREEKS IN SANTA CRUZ COUNTY
AND THE NORTH BAY WILL NEED TO BE WATCHED BUT RIGHT NOW THE BREAKS
WERE GETTING IN-BETWEEN STORMS IS ALLOWING TIME FOR THINGS TO
RECEDE.

CURRENT ROUND OF STEADY RAINS IS MOVING EAST OF THE AREA AT POST
TIME WITH MORE SCATTERED SHOWER ACTIVITY EXPECTED FOR THE NEXT
SEVERAL HOURS THROUGH EARLY AFTERNOON. ATTENTION THEN SHIFTS TO
VORT MAX OFF THE COAST. LIGHTNING DETECTION IS SHOWING LOTS OF
STRIKES WITH THIS FEATURE. NAM RUNS BRING THE VORT-MAX ONSHORE
MAINLY FROM ABOUT THE SF PENINSULA NORTHWARD LATER THIS AFTERNOON
AND EVENING. STRONG WINDS...HEAVY DOWNPOURS AND SMALL HAIL WILL BE
POSSIBLE AS THESE CELLS MOVE ONSHORE.

NEXT STORM IS THEN ON ITS HEELS WITH CURRENT TIMING TO BRING THE
FRONT ONSHORE BEFORE THE MORNING COMMUTE TOMORROW. SO TIMING OF
SYSTEMS REMAINS INTACT WITH FRONTAL PASSAGES ABOUT EVERY 24 HOURS.
THE WEDS MORNING SYSTEM DOES LOOK STRONGER THAN TODAY'S WITH NAM 925
MB IN THE 70 KNOT RANGE ALONG THE COAST...THUS THE HIGH WIND WATCH.
WITH THE SOILS MORE SATURATED WOULD EXPECT MORE TREES TO TOPPLE.
FOR THE MOST PART WOULD EXPECT THE FRONT TO RACE THROUGH THE REGION
AGAIN TOMORROW WITH A 6 HOUR WINDOW OF MODERATE/HEAVY RAIN...RFC
NUMBERS FOR VENADO IN THE NORTH BAY IS 2.45 INCHES WITH 2.88 FOR
BEN LOMOND IN THE SANTA CRUZ MOUNTAINS...WITH NEARLY 3 INCHES FOR
THE SANTA LUCIAS.

FINAL SIGNIFICANT STORMS THEN ARRIVES ON THURSDAY. MAIN DIFFERENCE
HERE IS THAT MODELS BRING A ~980 MB LOW ONSHORE SOMEWHERE AROUND
BIG SUR DURING THE DAY THURSDAY. PREVIOUS ECMWF RUN HAD THE LOW
CENTERED NEAR KSFO...MODEL TREND SEEMS TO BRING THE LOW FARTHER
SOUTH. WHAT THIS MEANS IS A LITTLE LESS RAIN AND WIND FOR THE NORTH
BAY ON THURSDAY WITH THE BULLS-EYE POINTED AT BIG SUR/MONTEREY/SANTA
CRUZ AND THE REST OF SOUTHERN CALIFORNIA.  WILL NEED TO GET THROUGH
THE WEDS EVENT FIRST AND THEN FOCUS ON THE THURSDAY STORM BUT GIVEN
THE LOW CENTRAL PRESSURE AND SATURATED SOILS THE STRONG WINDS WILL
NEED TO BE WATCHED.

LINGERING SHOWERS FRIDAY BUT SHOULD BE PLENTY OF SUNNY BREAKS TOO.
SATURDAY LOOKS DRY. NEXT FRONT COMES IN FROM THE NW LATER SUNDAY
NIGHT OR MONDAY BUT THIS LOOKS RUN OF THE MILL WITH LIGHT RAIN
TOTALS. OVERALL PATTERN FOR NEXT WEEKS LOOKS TYPICAL WITH SOME DRY
DAYS FOLLOWED BY MAINLY LIGHT RAIN CHANCES. UPSHOT IS ONCE WE GET
THROUGH THURSDAY THINGS WILL REALLY QUIET DOWN.

&&

.AVIATION...AS OF 10 AM TUESDAY...ANOTHER ACTIVE WEATHER DAY AS A
VIGOROUS COLD FRONT MOVED ACROSS THE DISTRICT. THE THREAT FOR
SHOWERS AND THUNDERSTORMS WILL REMAIN THROUGH LATE THIS
AFTERNOON/EARLY EVENING. IN ADDITION TO THE ONGOING
PRECIP...SOUTHERLY WINDS WILL BE GUSTY AT TIMES.
SHOWERS WILL DIMINISH NEAR SUNSET OR LATE THIS AFTERNOON.  THERE
WILL BE LESS PRECIP TONIGHT...BUT ANOTHER STRONG FRONT IS EXPECTED
TO AFFECT THE AREA EARLY WEDNESDAY. CIGS AND VSBY THROUGH THIS
AFTERNOON WILL BE DEPENDENT UPON SHOWER/TSTORM INTENSITY

VICINITY OF KSFO...ONGOING CONVECTION AND GUSTY WINDS HAVE PROMPTED
THE ISSUANCE OF AN AIRPORT WEATHER WARNING(AWW). THE AWW WILL BE IN
EFFECT UNTIL NOON.  THERE AFTER...CONDITIONS SHOULD IMPROVE SLIGHTLY
BUT SHOWERS AND AN ISOLATED TSTORMS WILL BE POSSIBLE THROUGH SUNSET.
SOUTHEAST WINDS WILL ALSO DECREASE DURING THIS TIME FRAME.  PRECIP
WILL RETURN EARLY WEDNESDAY WITH THE NEXT SYSTEM.

KSFO BRIDGE APPROACH...SIMILAR AS KSFO.

MRY BAY AREA TERMINALS...ONGOING SHOWERS AND TSRA WILL BE THE MAIN
STORY THROUGH THIS EVENING. SOUTHEAST WINDS WILL ALSO BE GUSTY AT
TIMES. CIGS WILL LIKELY BE IN THE MVFR TO VFR RANGE.

&&

.MARINE...AS OF 9:55 AM TUESDAY...GALE FORCE SE WINDS WILL PERSIST
AGAIN TODAY ACROSS MUCH OF THE COASTAL WATERS AND SAN FRANCISCO BAY.
THE GALES WILL CONTINUE UNTIL ABOUT TUESDAY AND THEN WINDS WILL
GRADUALLY DIMINISH IN THE AFTERNOON AND EVENING. WINDS WILL
RE-INTENSIFY AGAIN ON WEDNESDAY AS YET ANOTHER STRONGER STORM
MOVES IN FROM THE WEST. THE WEDNESDAY STORM HAS THE POSSIBILITY OF
PRODUCING STORM FORCES WINDS OF 50 KT OVER THE WATERS. FOR NOW WILL
KEEP GALES BUT MENTION OCCASIONAL STORM FORCE GUSTS.

IN ADDITION TO THE STRONG WINDS...SEAS WILL REMAIN GREATER THAN 20
FEET TODAY...AND POSSIBLY AS HIGH AS 25-27 FEET WEDNESDAY
INTO THURSDAY. LOCAL BEACHES COULD SEE SIGNIFICANT BEACH EROSION...
RIP CURRENTS...AND COASTAL FLOODING. A HIGH SURF WARNING REMAINS IN
EFFECT FOR COASTAL AREAS FROM SONOMA COUNTY SOUTH THROUGH MONTEREY
COUNTY. IN ADDITION...A COASTAL FLOOD WATCH HAS BEEN POSTED FOR THESE
SAME AREAS AND IS VALID FROM LATE TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON. PLEASE SEE SFOCFWMTR WHUS46 KMTR FOR MORE INFORMATION.

TIDE INFORMATION FOR THE GOLDEN GATE...
TUESDAY AFTERNOON 1:29 PM 4.9 FT

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA...GALE WARNING...SF BAY AND COASTAL WATERS.
             SCA...MONTEREY BAY.
             SCA...SAN FRANCISCO BAR FOR ROUGH BAR
             HIGH SURF WARNING...ENTIRE COAST.
     .WIND ADV...THROUGH 4 PM TUESDAY...ENTIRE COAST AS
             WELL AS THE NORTH AND EAST BAY HILLS AND SANTA CRUZ MTS.
     .HIGH WIND WATCH...FOR WEDNESDAY....ENTIRE COAST AS
             WELL AS THE NORTH AND EAST BAY HILLS AND SANTA CRUZ
             MTS.
     .TUE EVENING THROUGH WEDNESDAY AFTERNOON...COASTAL FLOOD WATCH
          FOR THE ENTIRE COAST

PUBLIC FORECAST: RWW
AVIATION/MARINE: SSA

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Jan 19, 8:28 AM PST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
828 AM PST TUE JAN 19 2010

CAZ006-505-509-529-530-201630-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
828 AM PST TUE JAN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...TUESDAY AND TUESDAY NIGHT

LARGE OCEAN SWELL WILL CONTINUE TO IMPACT THE COAST. A HIGH SURF
WARNING IS IN EFFECT UNTIL 4 PM THURSDAY AFTERNOON. A COASTAL
FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING UNTIL 4 PM
WEDNESDAY AFTERNOON.

*  HIGH SURF WARNING AND COASTAL FLOOD WATCH...SEE SFOCFWMTR
   WHUS46 KMTR FOR DETAILS *

STRONG WINDS WILL CONTINUE THROUGH THIS MORNING...DIMINISH
SLIGHTLY THIS AFTERNOON...THEN INCREASE TUESDAY NIGHT. A WIND ADVISORY
REMAINS IN EFFECT THROUGH 4 PM THIS AFTERNOON.

*  WIND ADVISORY....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STORMY WEATHER WILL CONTINUE THROUGH THE REST OF THE WEEK. LARGE
AND POWERFUL WAVES WILL CONTINUE TO IMPACT THE COAST. PERIODS OF
HEAVY RAIN AND STRONG WINDS WILL CONTINUE. MINOR URBAN AND SMALL
STREAM FLOODING ARE POSSIBLE AGAIN ON WEDNESDAY. A HIGH WIND
WATCH IS IN EFFECT FROM EARLY WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON.

*  HIGH WIND WATCH....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ507-508-511-512-516-517-528-201630-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
828 AM PST TUE JAN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...TUESDAY AND TUESDAY NIGHT

WINDS WILL REMAIN STRONG TUESDAY MORNING...DIMINISH SLIGHTLY THIS
AFTERNOON...THEN INCREASE AGAIN TONIGHT. GUSTY WINDS ARE EXPECTED
THROUGH WEDNESDAY.

*  WIND ADVISORY....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STORMY WEATHER WILL CONTINUE THROUGH THE REST OF THE WEEK. PERIODS
OF HEAVY RAIN AND STRONG WINDS ARE EXPECTED. MINOR URBAN AND SMALL
STREAM FLOODING ARE POSSIBLE AGAIN ON WEDNESDAY. A HIGH WIND
WATCH IS IN EFFECT FROM EARLY WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON.

*  HIGH WIND WATCH....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ506-510-513-518-201630-
NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
828 AM PST TUE JAN 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...TUESDAY AND TUESDAY NIGHT

RAIN SHOWERS WILL LINGER THROUGH TUESDAY WITH GUSTY WINDS. PERIODS
OF HEAVY RAIN AND VERY GUSTY WINDS WILL REDEVELOP TUESDAY NIGHT
AND PERSIST INTO WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STORMY WEATHER WILL CONTINUE THROUGH THE REST OF THE WEEK. PERIODS
OF HEAVY RAIN AND STRONG WINDS WILL CONTINUE. MINOR URBAN AND
SMALL STREAM FLOODING ARE POSSIBLE THIS MORNING AND AGAIN ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 19, 7:59 AM PST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
759 AM PST TUE JAN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 AM     TSTM WND GST     4 E BERKELEY            37.87N 122.22W
01/19/2010  M55.00 MPH       ALAMEDA            CA   MESONET

0609 AM     TSTM WND GST     SAN BRUNO               37.62N 122.43W
01/19/2010  M60.00 MPH       SAN MATEO          CA   ASOS

            SAN FRANCISCO AIRPORT

0609 AM     TSTM WND GST     1 N SAN FRANCISCO       37.79N 122.42W
01/19/2010  M75.00 MPH       SAN FRANCISCO      CA   MESONET

            MID SPAN ON THE GOLDEN GATE BRIDGE.

0617 AM     TSTM WND GST     1 ENE SANTA CRUZ        36.98N 122.02W
01/19/2010  M52.00 MPH       SANTA CRUZ         CA   MESONET

0619 AM     TSTM WND GST     6 W INVERNESS           38.09N 122.95W
01/19/2010  M54.00 MPH       MARIN              CA   MESONET

0619 AM     TSTM WND GST     4 WSW BURLINGAME        37.56N 122.44W
01/19/2010  M73.00 MPH       SAN MATEO          CA   MESONET

0632 AM     TSTM WND GST     5 S CAMPBELL            37.20N 121.95W
01/19/2010  M75.00 MPH       SANTA CLARA        CA   MESONET

0633 AM     TSTM WND GST     5 NNE EL CERRITO        37.99N 122.25W
01/19/2010  M51.00 MPH       CONTRA COSTA       CA   MESONET

0637 AM     TSTM WND GST     W PINNACLES RAWS        36.47N 121.15W
01/19/2010  M46.00 MPH       SAN BENITO         CA   MESONET

0645 AM     TSTM WND GST     E LOS VAQUEROS          37.79N 121.73W
01/19/2010  M46.00 MPH       CONTRA COSTA       CA   MESONET

0707 AM     TSTM WND GST     N LA HONDA RAWS         37.31N 122.25W
01/19/2010  M46.00 MPH       SAN MATEO          CA   MESONET

&&

ANDERSON
Local storm report, Jan 19, 8:01 AM PST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
801 AM PST TUE JAN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 AM     TSTM WND GST     1 N SAN FRANCISCO       37.79N 122.42W
01/19/2010  M64.00 MPH       SAN FRANCISCO      CA   MESONET

            MID SPAN ON THE GOLDEN GATE BRIDGE.

0609 AM     TSTM WND GST     SAN BRUNO               37.62N 122.43W
01/19/2010  M60.00 MPH       SAN MATEO          CA   ASOS

            SAN FRANCISCO AIRPORT

0609 AM     TSTM WND GST     4 E BERKELEY            37.87N 122.22W
01/19/2010  M55.00 MPH       ALAMEDA            CA   MESONET

0617 AM     TSTM WND GST     1 ENE SANTA CRUZ        36.98N 122.02W
01/19/2010  M52.00 MPH       SANTA CRUZ         CA   MESONET

0619 AM     TSTM WND GST     6 W INVERNESS           38.09N 122.95W
01/19/2010  M54.00 MPH       MARIN              CA   MESONET

0619 AM     TSTM WND GST     4 WSW BURLINGAME        37.56N 122.44W
01/19/2010  M73.00 MPH       SAN MATEO          CA   MESONET

0632 AM     TSTM WND GST     5 S CAMPBELL            37.20N 121.95W
01/19/2010  M75.00 MPH       SANTA CLARA        CA   MESONET

0633 AM     TSTM WND GST     5 NNE EL CERRITO        37.99N 122.25W
01/19/2010  M51.00 MPH       CONTRA COSTA       CA   MESONET

0637 AM     TSTM WND GST     W PINNACLES RAWS        36.47N 121.15W
01/19/2010  M46.00 MPH       SAN BENITO         CA   MESONET

0645 AM     TSTM WND GST     E LOS VAQUEROS          37.79N 121.73W
01/19/2010  M46.00 MPH       CONTRA COSTA       CA   MESONET

0707 AM     TSTM WND GST     N LA HONDA RAWS         37.31N 122.25W
01/19/2010  M46.00 MPH       SAN MATEO          CA   MESONET

&&

ANDERSON
Local storm report, Jan 19, 10:41 AM PST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1041 AM PST TUE JAN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HAIL             4 SSW SAN RAFAEL        37.92N 122.54W
01/19/2010  M0.25 INCH       MARIN              CA   TRAINED SPOTTER

&&

ANDERSON

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 9:02 PM PSTCoastal Flood WatchMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma31 hr
Jan 18, 11:18 PM PSTHigh Wind WatchMTRAlameda, Contra Costa, Marin, Monterey, San Benito, City and County of San Francisco and 4 more14 hr
Jan 19, 2:54 AM PSTSpecial Marine WarningMTR21 min
Jan 19, 3:11 AM PSTSpecial Marine WarningMTR49 min
Jan 19, 4:30 AM PSTSpecial Marine WarningMTR30 min
Jan 19, 4:38 AM PSTAreal Flood AdvisoryMTRAlameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 3 more3 hr
Jan 19, 4:50 AM PSTSpecial Marine WarningMTR25 min
Jan 19, 5:50 AM PSTSpecial Marine WarningMTR25 min
Jan 19, 11:25 AM PSTGale WarningMTR3 hr
Jan 19, 12:51 PM PSTHigh Wind WarningMTRAlameda, Contra Costa, Marin, Monterey, San Mateo, Santa Clara and 2 more23 hr
Jan 19, 2:23 PM PSTGale WarningMTR21 hr
Jan 19, 2:23 PM PSTStorm WarningMTR21 hr
Jan 19, 2:41 PM PSTSpecial Weather StatementMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 4 more79 min
Jan 19, 3:06 PM PSTSpecial Weather StatementMTRAlameda, Contra Costa, Marin, Napa, San Benito, San Mateo and 3 more54 min
Jan 19, 3:56 PM PSTSpecial Marine WarningMTR15 min

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.